Alert archive / New Jersey / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

May 14, 20114 counties in New Jersey; 4 counties in Pennsylvania; Kent County, New Castle County, Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at May 14, 2011, 11:46 PM EDT for 4 counties in New Jersey; 4 counties in Pennsylvania; Kent County, New Castle County, Sussex County, Delaware. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2011, 11:46 PM EDT (03:46 UTC)
Expired
May 15, 2011, 1:15 AM EDT
In force
89 min
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Salem County, NJ, Berks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA

The radar

The Dover AFB radar (KDOX), 93 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 3.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WWUS81 KPHI 150346
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1146 PM EDT SAT MAY 14 2011

DEZ001>004-MDZ008-NJZ016-017-021-023-024-PAZ060-067-068-070-071-
150515-
ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-CAPE MAY NJ-CECIL MD-CHESTER PA-
CUMBERLAND NJ-DELAWARE PA-DELAWARE BEACHES DE-GLOUCESTER NJ-
INLAND SUSSEX DE-KENT DE-MONTGOMERY PA-NEW CASTLE DE-PHILADELPHIA PA-
SALEM NJ-
1146 PM EDT SAT MAY 14 2011

...SHOWERS AND POSSIBLY ISOLATED THUNDERSTORMS WILL AFFECT 
BERKS...CAPE MAY...CECIL...CHESTER...CUMBERLAND... 
DELAWARE...GLOUCESTER...KENT...MONTGOMERY...NEW 
CASTLE...PHILADELPHIA...SALEM AND SUSSEX COUNTIES...

AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 
MILES NORTHWEST OF LANCASTER TO 3 MILES SOUTH OF ELKTON TO 3 MILES 
SOUTH OF MIDDLETOWN TO 13 MILES NORTHEAST OF SALISBURY...MOVING 
NORTH AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR 
LADENBERG...KEMBLESVILLE AROUND MIDNIGHT...NEW MORGAN...WOODLAND 
BEACH AROUND 1215 AM...GLENMOORE...ELAM AROUND 1230 
AM...BOYERTOWN...WESTTOWN AROUND 1245 AM...PENNSBURG AND VALLEY 
FORGE AROUND 100 AM.

SOME LOCALLY HEAVY DOWNPOURS WILL ACCOMPANY THE STRONGER SHOWERS AND 
ANY THUNDERSTORMS. HOURLY RAINFALL AMOUNTS MIGHT REACH BETWEEN ONE 
QUARTER AND HALF AN INCH. THE HEAVY RAIN WILL CAUSE WATER TO POND ON 
ROADS AND LOW LYING AREAS.
 
SOME LIGHTNING IS POSSIBLE, MAINLY IN CHESTER AND BERKS COUNTIES AND 
DELMARVA. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING 
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3846 7543 3934 7571 3976 7610 4014 7590
      4049 7642 4068 7590 4098 7586 4098 7584
      4078 7564 4068 7589 4033 7535 3914 7468
      3907 7473 3895 7485 3916 7491 3958 7556
      3893 7530 3878 7506 3845 7528

$$
 
TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 14, 10:28 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, May 14, 10:28 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1028 PM EDT SAT MAY 14 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM IN THE OHIO VALLEY WILL MOVE VERY SLOWLY EAST
AND REACH MARYLAND ON MONDAY BEFORE WEAKENING. A SECOND LOW PRESSURE
SYSTEM SHOULD FORM ON ITS COLD OVER THE CAROLINAS BY TUESDAY MORNING
AND THEN SLOWLY DRIFT NORTH AS IT WEAKENS LATER IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE NEXT FEATURE A MCV ACROSS DELMARVA. CONVECTION RAMPED UP AS A
MID LEVEL JET STREAK ENCOUNTERED AN AREA OF DECENT MLCAPE OVER
NORTHEAST NORTH CAROLINA AND SOUTHEAST VIRGINIA. EXTRAPOLATION OF
THE MCV WOULD TAKE IT TO THE CENTRAL NEW JERSEY COAST ABOUT 0600
UTC.

THE AIRMASS AHEAD OF THE MCV IS DECIDEDLY PRE WARM FRONTAL...WITH
AN EAST SOUTHEAST FLOW DOWN THROUGH SOUTHEAST DELAWARE. AS THE MCV
MOVES NORTH NORTHEAST...THE CONVECTION SHOULD BECOME ELEVATED AS
IT ENCOUNTERS THE MORE STABLE CONDITIONS NEAR THE SURFACE. AS THIS
OCCURS...THE LIGHTNING ACTIVITY SHOULD START TO RAMP DOWN AS THE
MCV RIDES OVER THE STABILITY IN PLACE.

BASED ON THE ABOVE...THE MAIN THREAT FROM THE MCV SHOULD BE A PERIOD
OF HEAVY RAIN. SINCE THE AREA OF CONVECTION IS MOVING (AND WILL
PRESUMABLY WEAKEN AS IT CAN NO LONGER TAP THE INSTABILITY WHERE
IT IS NOW)...THE THREAT FOR EXCESSIVE RAINFALL LOOKS LOW. NOTED
THAT KRIC HAD A 37 KT GUST WITH WITH THE SOUTHERN EDGE OF THE
CONVECTION...BUT NOT SEEING MUCH WITH THE NORTHERN EDGE OF THE
AREA. FOR NOW...WILL NOT INCLUDE ENHANCED WORDING (WINDS OR HAIL)
UNTIL THIS STARS OCCURRING UPSTREAM.

ELSEWHERE...IT WOULD APPEAR THAT STEADIER RAIN WILL WAIT UNTIL
LATER TONIGHT. BASED ON THE LOW LEVEL FLOW...WOULD NOT EXPECT
MUCH IN THE WAY OF TEMPERATURE DROP TONIGHT. THUS UPDATE IS TO
ADJUST ONGOING CONVECTION AND POPS SLIGHTLY FOR THE NEXT COUPLE OF HOURS,
OTHERWISE THE FORECAST IS HOLDING UP WELL.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
THE MODELS ARE IN GENERAL AGREEMENT INTO MONDAY REGARDING THE MID
LEVEL PATTERN, AND IN FAIR AGREEMENT THROUGH THE PERIOD AT LOWER
LEVELS. THE GENERAL THEME IS THAT A SURFACE WARM FRONT WILL TRY TO
MOVE NORTH AND INTO THE SOUTHEASTERN PART OF THE AREA THANKS TO THE
LOW LEVEL FLOW AROUND LOW PRESSURE WHILE A SURFACE COLD FRONT
WILL TRY TO MOVE SOUTHEAST AND INTO THE NORTHWESTERN PART OF THE
AREA AS A REFLECTION OF THE SLOWLY APPROACHING MID LEVEL VORTEX.
THIS WILL LEAD TO INCREASING FRONTOGENESIS, AND ANY MID LEVEL
IMPULSE AND ASSOCIATED Q-VECTOR CONVERGENCE SHOULD COMBINE WITH
THE FRONTOGENESIS, THE ONGOING MOISTURE IN THE LOWER LEVEL
SOUTHERLY FLOW AND VARYING AMOUNTS OF INSTABILITY TO KEEP SHOWERS
AND THUNDERSTORMS IN EVERY PERIOD OF THE SHORT TERM. AN UPPER JET
WILL MEANDER NEARBY AS WELL. THANKFULLY, AT THIS POINT WE ARE NOT
SEEING HUGE AMOUNTS OF CAPE FORECAST, AND WE ARE HOPING THAT THE
NEW INDICATIONS OF ONLY A MINIMAL DRY SLOT ON MONDAY ARE CORRECT.

TEMPERATURES GENERALLY FAVOR A CONTINUITY/MAV BLEND. THE NAM IS
BRINGING THAT COLD FRONT FURTHER INTO THE AREA THAN SOME OTHER
MODELS, AND THE MET TEMPERATURE FORECASTS REFLECT THAT BEGINNING
MONDAY. WE HAVE NOT GONE THAT WAY AT THIS POINT.

AT LEAST FOR THE TIME BEING, FFG AND FFH VALUES DO NOT SEEM WITHIN
REACH.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
UNSETTLED WEATHER WILL CONTINUE THROUGH MUCH OF THIS PERIOD AS A
DEEP UPPER LOW CONTINUES TO ROTATE TO OUR WEST. SURFACE MOISTURE
WILL BE AT ITS HIGHEST TUESDAY NIGHT AND WEDNESDAY AS EAST TO
SOUTHEAST WINDS PUMP IN A VERY WET LOW LEVEL FLOW. SHOWERS ARE
LIKELY THROUGH THIS TIME PERIOD WITH THUNDERSTORMS POSSIBLE
WEDNESDAY. AS THE SURFACE LOW TO OUR SOUTH WEAKENS AND MOVES
SLOWLY NORTH, SLIGHTLY DRIER AIR WILL MOVE IN WEDNESDAY NIGHT
INTO FRIDAY. BUT WITH THE UPPER LOW STILL TO OUR WEST, WE WILL
REMAIN UNSTABLE AND WILL CONTINUE TO HAVE THE CHANCE FOR SHOWERS
AND POSSIBLE THUNDERSTORMS THROUGH FRIDAY. THE UPPER LOW IS
EXPECTED TO REACH OUR AREA FRIDAY OR FRIDAY NIGHT AND THEN BEGIN
TO MOVE SLOWLY OFF TO THE EAST. THIS WILL ALLOW DRIER AND MORE
STABLE AIR TO MOVE IN AND LOWER THE THREAT FOR SHOWERS AND/OR
THUNDERSTORMS FOR SATURDAY. TEMPERATURES WILL REMAIN SEASONABLE
THROUGH THE PERIOD WITH DAYTIME HIGHS RANGING FROM THE MID AND
UPPER 60S NORTH TO THE LOWER AND MID 70S SOUTH.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE SOUTHEAST FLOW HAS BROUGHT IN LOW LEVEL MOISTURE TO THE AREA AND
MOST TAF SITS HAVE MVFR CONDITIONS THIS AFTERNOON. SHOWERS CONTINUE
TO AFFECT THE DELMARVA AND THE SRN HALF OF NJ...BARELY MISSING THE
DEL VALLEY TAF SITES. CONDITIONS WILL SLOWLY DETERIORATE OVERNIGHT
WITH MOST AREAS GETTING IFR OR LOW-MVFR CONDITIONS OVERNIGHT. THE
SHOWERS WILL PROBABLY REMAIN SCT ENOUGH TO USE VCSH IN MOST
AREAS...A BETTER CHC FOR RAINS WILL BE TOWARDS DAWN SUN...WHEN
CATEGORICAL POPS OCCUR. WINDS WILL MOSTLY BE SE OR E TONIGHT.

OUTLOOK...
LOW PRESSURE IN THE UPPER ATMOSPHERE OVER THE CENTRAL U.S. WILL
DRIFT SLOWLY EASTWARD AND AFFECT MUCH OF THE EASTERN U.S. INTO MOST
OF THE COMING WEEK. AS A RESULT, WE ARE ANTICIPATING A PROLONGED
PERIOD OF UNSETTLED WEATHER WITH PERIODS OF RAIN AND SHOWERS AS WELL
AS SCATTERED THUNDERSTORMS. LOW CEILING AND VISIBILITY VALUES ARE
LIKELY AT TIMES.

&&

.MARINE...
WINDS ARE SLOWLY INCREASING AS THE GRADIENT STRENGTHENS ON THE
WATERS. THE DEVELOPING WAVES ON TOP OF THE 3-4 FT SWELL ALREADY IN
PLACE HAS BROUGHT SCA SEAS (AND OCNLY WIND GUSTS) TO THE SRN COASTAL
WATERS TODAY...AND WILL DO SO ON THE NORTHERN WATERS THIS EVENING.
THE SCA FLAGS WILL CONTINUE AS THEY ALREADY EXIST. THESE ENHANCED
WINDS AND SEAS WILL CONTINUE SUNDAY...AND PROBABLY LONGER AS THE LOW
APPROACHES FROM THE WEST.

&&

.TIDES/COASTAL FLOODING...
THE SOUTH TO SOUTHEAST FLOW AND THE APPROACHING FULL MOON WERE
ACTING TO INCREASE TIDAL DEPARTURES. THIS SITUATION WILL REMAIN
SIMILAR...OR EVEN WORSEN SLIGHTLY...OVER THE NEXT SEVERAL DAYS.

THE UPCOMING HIGH TIDE ALONG THE SHORE AND UP DELAWARE BAY SHOULD
REACH ITS HIGHEST LEVELS NEAR MINOR TIDAL FLOODING LEVELS. THE SAME
WILL BE THE CASE WITH THE OVERNIGHT TIDE IN THE CHESAPEAKE BAY,
LEVELS WILL BE AT OR JUST SLIGHTLY ABOVE. THE CURRENT ADVISORIES FOR
ALL AREAS WILL CONTINUE OVERNIGHT AND INTO SUNDAY MORNING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY UNTIL 2 AM EDT SUNDAY FOR PAZ070-071.
NJ...COASTAL FLOOD ADVISORY UNTIL 2 AM EDT SUNDAY FOR NJZ016>019.
DE...COASTAL FLOOD ADVISORY UNTIL 2 AM EDT SUNDAY FOR DEZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 8 AM EDT SUNDAY FOR MDZ008-012-
     015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ452>455.
     SMALL CRAFT ADVISORY FROM 4 AM SUNDAY TO 6 AM EDT MONDAY FOR
     ANZ450-451.

&&

SYNOPSIS...DELISI/GIGI
NEAR TERM...GIGI/HAYES
SHORT TERM...DELISI
LONG TERM...RPW
AVIATION...O'HARA
MARINE...O'HARA
TIDES/COASTAL FLOODING...O'HARA
Hazardous weather outlook, May 14, 4:09 PM EDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 PM EDT SAT MAY 14 2011

NJZ001-007>010-015-PAZ054-055-060>062-067>069-152100-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
409 PM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL TO OCCUR AT
TIMES SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ012>014-020>027-152100-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
409 PM EDT SAT MAY 14 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE MAY BE PERIODS OF MINOR TIDAL FLOODING THROUGH WEDNESDAY.
ALONG THE OCEANFRONT AND ON DELAWARE BAY, THE EVENING HIGH TIDE
CYCLES FROM SATURDAY ONWARD ARE THE MOST LIKELY TO PRODUCE MINOR
TIDAL FLOODING.

ALSO, THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL TO OCCUR
AT TIMES SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016>019-PAZ070-071-152100-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
409 PM EDT SAT MAY 14 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE MAY BE PERIODS OF MINOR TIDAL FLOODING THROUGH WEDNESDAY.
WATER LEVELS WILL REMAIN HIGH ON THE TIDAL DELAWARE RIVER.

ALSO, THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL TO OCCUR
AT TIMES SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-152100-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
409 PM EDT SAT MAY 14 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

THERE MAY BE PERIODS OF MINOR TIDAL FLOODING THROUGH WEDNESDAY.
WATER LEVELS WILL REMAIN HIGH IN THE UPPER CHESAPEAKE BAY.

ALSO, THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL TO OCCUR
AT TIMES SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ452>455-152100-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
409 PM EDT SAT MAY 14 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-152100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
409 PM EDT SAT MAY 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-152100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
409 PM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 14, 8:58 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
858 PM EDT SAT MAY 14 2011

DEZ002-003-MDZ015-019-020-150230-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-QUEEN ANNE'S MD-TALBOT MD-
858 PM EDT SAT MAY 14 2011

...SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...
QUEEN ANNE'S...SUSSEX AND TALBOT COUNTIES...

AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
AN AREA OF SHOWERS AND STRONG THUNDERSTORMS 25 MILES SOUTHWEST OF
EASTON...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR
TRAPPE...HAMBLETON AROUND 945 PM...TANYARD...WINDYHILL AROUND 1000
PM...GRIFFIN...MATTHEWS AROUND 1015 PM...DENTON AND HILLSBORO AROUND
1030 PM.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS AND STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. IN ADDITION...WIND GUSTS TO 40 MPH ARE POSSIBLE WITH
THESE STORMS.

EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 3857 7606 3861 7609 3866 7621 3873 7625
      3870 7627 3871 7628 3883 7623 3883 7620
      3886 7622 3890 7619 3893 7620 3908 7613
      3890 7560 3866 7573 3869 7583 3869 7590
      3867 7595 3860 7598 3857 7602

HAYES
Special weather statement, May 14, 9:46 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
946 PM EDT SAT MAY 14 2011

DEZ003-MDZ012-015-019-020-150315-
CAROLINE MD-INLAND SUSSEX DE-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
946 PM EDT SAT MAY 14 2011

...SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...
QUEEN ANNE'S...SUSSEX AND TALBOT COUNTIES...

AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
28 MILES SOUTH OF BALTIMORE TO 38 MILES WEST OF SALISBURY...MOVING
NORTHEAST AT 30 MPH. THE SHOWERS AND THUNDERSTORMS WILL BE NEAR
TILGHMAN ISLAND AROUND 1000 PM...TALBOT...COPPERVILLE AROUND 1015
PM...WINDYHILL...TANYARD AROUND 1030 PM...WYE MILLS...STARR AROUND
1045 PM...STARKEY CORNER AND JUMPTOWN AROUND 1100 PM.

AS MUCH AS AN INCH OF RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3865 7572 3869 7583 3867 7595 3856 7605
      3873 7625 3866 7635 3876 7640 3887 7626
      3882 7621 3883 7620 3894 7624 3884 7638
      3903 7633 3900 7618 3916 7628 3938 7611
      3861 7565 3855 7571

HAYES
Special weather statement, May 14, 10:43 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1043 PM EDT SAT MAY 14 2011

DEZ001>004-MDZ008-012-015-019-020-150415-
CAROLINE MD-CECIL MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT MD-
KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-TALBOT MD-
1043 PM EDT SAT MAY 14 2011

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT...NEW
CASTLE...QUEEN ANNE'S...SUSSEX AND TALBOT COUNTIES...

AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND A FEW STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
14 MILES SOUTHEAST OF BALTIMORE TO 12 MILES EAST OF EASTON TO 6
MILES SOUTHWEST OF SALISBURY...MOVING NORTHEAST AT 30 MPH. THE
THUNDERSTORMS WILL BE NEAR STARKEY CORNER...OLD TOWN AROUND 1100
PM...NEWTOWN...MORGNEC AROUND 1115 PM...MASSEY...HAZLETTVILLE AROUND
1130 PM...HOLLYWOOD BEACH...WARWICK AROUND 1145 PM...CHESAPEAKE CITY
AND BOHEMIAS MILLS AROUND MIDNIGHT.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
ONE HOUR RAINFALL AMOUNTS COULD REACH AROUND HALF AN INCH

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THE THUNDERSTORM ACTIVITY IS EXPECTED TO WEAKEN AS THE OVERNIGHT
GOES ON AS THEY ENCOUNTER MORE STABLE AIR.

LAT...LON 3846 7570 3865 7572 3869 7590 3902 7634
      3905 7629 3900 7627 3900 7618 3901 7621
      3918 7628 3934 7618 3938 7606 3952 7599
      3959 7588 3923 7539 3909 7540 3893 7530
      3879 7511 3881 7508 3854 7504 3845 7519

TFG
Special weather statement, May 14, 11:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1146 PM EDT SAT MAY 14 2011

DEZ001>004-MDZ008-NJZ016-017-021-023-024-PAZ060-067-068-070-071-
150515-
ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-CAPE MAY NJ-CECIL MD-CHESTER PA-
CUMBERLAND NJ-DELAWARE PA-DELAWARE BEACHES DE-GLOUCESTER NJ-
INLAND SUSSEX DE-KENT DE-MONTGOMERY PA-NEW CASTLE DE-PHILADELPHIA PA-
SALEM NJ-
1146 PM EDT SAT MAY 14 2011

...SHOWERS AND POSSIBLY ISOLATED THUNDERSTORMS WILL AFFECT
BERKS...CAPE MAY...CECIL...CHESTER...CUMBERLAND...
DELAWARE...GLOUCESTER...KENT...MONTGOMERY...NEW
CASTLE...PHILADELPHIA...SALEM AND SUSSEX COUNTIES...

AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 8
MILES NORTHWEST OF LANCASTER TO 3 MILES SOUTH OF ELKTON TO 3 MILES
SOUTH OF MIDDLETOWN TO 13 MILES NORTHEAST OF SALISBURY...MOVING
NORTH AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR
LADENBERG...KEMBLESVILLE AROUND MIDNIGHT...NEW MORGAN...WOODLAND
BEACH AROUND 1215 AM...GLENMOORE...ELAM AROUND 1230
AM...BOYERTOWN...WESTTOWN AROUND 1245 AM...PENNSBURG AND VALLEY
FORGE AROUND 100 AM.

SOME LOCALLY HEAVY DOWNPOURS WILL ACCOMPANY THE STRONGER SHOWERS AND
ANY THUNDERSTORMS. HOURLY RAINFALL AMOUNTS MIGHT REACH BETWEEN ONE
QUARTER AND HALF AN INCH. THE HEAVY RAIN WILL CAUSE WATER TO POND ON
ROADS AND LOW LYING AREAS.

SOME LIGHTNING IS POSSIBLE, MAINLY IN CHESTER AND BERKS COUNTIES AND
DELMARVA. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3846 7543 3934 7571 3976 7610 4014 7590
      4049 7642 4068 7590 4098 7586 4098 7584
      4078 7564 4068 7589 4033 7535 3914 7468
      3907 7473 3895 7485 3916 7491 3958 7556
      3893 7530 3878 7506 3845 7528

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 12:52 AM EDTSpecial Weather StatementPHICamden, Cumberland, Gloucester, Hunterdon, Mercer, Somerset and 1 more83 min
May 15, 1:19 AM EDTSpecial Weather StatementPHIAtlantic, Cape May86 min
May 15, 2:23 AM EDTSpecial Weather StatementPHIAtlantic, Monmouth, Ocean2 hr
May 15, 2:33 PM EDTSpecial Weather StatementPHICumberland57 min
May 15, 3:23 PM EDTSpecial Weather StatementPHIMercer, Middlesex67 min
May 15, 3:37 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth, Somerset53 min
May 15, 3:57 PM EDTSpecial Weather StatementPHICumberland63 min
May 15, 4:39 PM EDTSpecial Weather StatementPHIMiddlesex, Somerset66 min
May 15, 5:21 PM EDTSpecial Weather StatementPHIMorris54 min
May 15, 5:23 PM EDTSpecial Weather StatementPHIMercer, Middlesex67 min
May 15, 5:46 PM EDTSevere Thunderstorm WarningPHIHunterdon, Warren59 min
May 15, 6:41 PM EDTSpecial Weather StatementPHISussex, Warren64 min
May 15, 6:49 PM EDTSpecial Weather StatementPHIMorris, Somerset56 min
May 15, 7:41 PM EDTSpecial Weather StatementPHISussex64 min
May 15, 2:26 PM EDTSpecial Weather StatementPHIBerks64 min
May 15, 2:46 PM EDTSpecial Weather StatementPHISchuylkill59 min
May 15, 2:55 PM EDTSpecial Weather StatementPHIDelaware65 min
May 15, 3:30 PM EDTSpecial Weather StatementPHIBerks60 min
May 15, 3:39 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh44 min
May 15, 4:14 PM EDTSpecial Weather StatementPHILehigh61 min
May 15, 4:19 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh56 min
May 15, 4:31 PM EDTSpecial Weather StatementPHIDelaware, Philadelphia59 min
May 15, 4:35 PM EDTSpecial Weather StatementPHILehigh55 min
May 15, 4:52 PM EDTSpecial Weather StatementPHINorthampton68 min
May 15, 5:03 PM EDTSevere Thunderstorm WarningPHILehigh, Monroe, Northampton57 min
May 15, 5:33 PM EDTSpecial Weather StatementPHIBerks, Carbon, Lehigh57 min
May 15, 5:37 PM EDTSpecial Weather StatementPHIBucks53 min
May 15, 6:39 PM EDTSpecial Weather StatementPHIBerks66 min
May 15, 7:20 PM EDTAreal Flood AdvisoryPHIBerks, Lehigh3 hr
May 15, 7:28 PM EDTSpecial Weather StatementPHIDelaware, Montgomery, Philadelphia62 min
May 15, 7:37 PM EDTSpecial Weather StatementPHIBerks53 min
May 14, 8:58 PM EDTSpecial Weather StatementPHICaroline, Queen Anne's, Talbot92 min
May 14, 9:46 PM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's, Talbot89 min
May 14, 10:43 PM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's92 min
May 15, 7:47 PM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's, Talbot58 min
May 15, 12:04 AM EDTSpecial Weather StatementPHISussex56 min
May 15, 4:47 PM EDTSpecial Weather StatementPHISussex58 min
May 15, 6:40 PM EDTSpecial Weather StatementPHINew Castle65 min

Nearby

Special Weather Statements in New Jersey, 2011Special Weather Statements in Pennsylvania, 2011Special Weather Statements in Delaware, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.